Jump to content

Search the Community

Showing results for tags 'anti-psychotic'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Found 2 results

  1. Hi All, Just thinking a lot about where I am in my life right now with meds and mental health. Very uncertain as to what I should do or try to do at this point. Thought I would just throw out my story... In 2013 I hit a major depressive episode. The emotional pain and suffering was intolerable. I thought it was all ending. I was put on 60 mg of Cymbalta and 10 mg of abilify daily. As of November 2017 I am on 90 mg Cymbalta and 1 mg abilify daily. My mental health is steady. I am happy. I'm productive. I like the way I feel and what I am able to be a part of on these meds. But I've gained 50 lbs, and I hate my body. I'm also starting to lose interest in sex because A - orgasms are difficult and B - I have gotten really self conscious about my massive fat belly. I've tried three times, unsucessfully, to go from 1 mg abilify to no abilify. Each time, I've gone immediately into insomnia due to restless leg syndrome followed by profound feelings of despair and hopelessness and wanting to die. I'm really torn, folks. I want to get my weight under control but its just like, IMPOSSIBLE on these meds. I really mean that. I've tried everything. Diets. Exercise programs. Walking. Running. Lifting. Everything. I just keep getting fatter. I feel like I can't handle getting any bigger. It's really driving me crazy. But beyond that I am pretty happy with the meds. I don't know what to do from here, or where to go, or anything. I just know I am upset and confused. I wish there were a clear answer. I guess I just wanted to get my thoughts out there. Thanks for reading. <3
  2. It has been years since I took medications, I was 16 when I took them in 2009, and went through a few different brands. I have copied some of my introduction story to make things easier for me. http://survivingantidepressants.org/index.php?/topic/5232-%E2%98%BC-hello-charliebrown-script-free/#entry67166 Starting with Fluoxetine 10mg for 1 month. Then Venlafaxine for 1 month at 75mg then, 3 months at 150mg. 1 month of Clonazepam 0.5mg as I was tapered off Venlafaxine and onto Sertraline 50mg. Then I took Sertraline 100mg for 4 months. Still experiencing panic attacks, agoraphobia and paranoia. I went to the hospital during a panic attack and was given Lorazepam 1mg for 1 week. This is when my psychiatrist added Risperidone on top of the Sertraline. Risperidone started at 0.25mg for 3 days, then 0.5mg for one week, raised to 1.0mg for one week. After two weeks I had a check-up I told the Dr. I wasn't feeling anything and I believe he may have misinterpreted that as "no effects" but when I said it I meant that I felt no emotions. My dose was raised to 1.5mg daily. After 3 days of 1.5mg I began experiencing Akathisia with no relief of anxiety. With no options in perceived sight I took all of the remaining Risperidone. Approx forty 0.5mg pills. My Parents caught me and called 911. At the hospital I was given charcoal and passed out, waking hours later. After being discharged I continued to take Sertraline as prescribed for 2 months. With no reduction in my anxiety and my emotions being basically non existant I decided to "take the good with the bad" and feel some kind of emotion. Over the next month and a half I slowly weaned myself off Sertraline. Popping open the capsule and throwing away 3-5 tiny XR beads a day. So that's my age, meds and taper strategy. How long it took to regain all my emotions and bodily functions is a hard one to answer. It took about 6 months before I felt much of anything. Then the bad emotions came back, sadness, anger. Slowly over the next two years I had many days that were blank and void of anything, days full of sadness, but also days where a light would shine and I would be happy. Feelings were coming back in waves and leaving again. I joined this website in late 2013 and at that point I had some emotional range, a libido but no sexual pleasure. So i guess it took about 3 years off medications to regain a good emotional range and my youthful lust. I'm finally writing this success story because in the past year the lack of sexual pleasure and anhedonia are not a problem for me anymore. The feelings slowly came back in waves, sometimes weak, but getting stronger and stronger. Now I feel great when I hug someone or see a friend smile. Sometimes the feelings can even be overwhelming. Like my heart is ready to burst. I don't know what else to add except, it's been almost 7 years since I took medications and I am a whole new person! Don't give up hope! Things are constantly changing, even if you don't notice. I didn't notice the change until it was right in my face!
×

Important Information

By using this site, you agree to our Terms of Use.